Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2016, 3:45 PM EST for 5 counties in Kentucky. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2016, 3:45 PM EST (20:45 UTC)
- Expired
- Mar 1, 2016, 4:15 PM EST
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Knox County, KY, Leslie County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:45 PM EST | TSTM WND DMG | Girdler, KY | GARAGE DAMAGED NEAR 1304 AND HIGHWAY 11. TIME ESTIMATED OFF OF RADAR. |
| Mar 1, 4:08 PM EST | TSTM WND DMG | Stinnett, KY | TREE DOWN ON HIGHWAY 1380. |
| Mar 1, 4:13 PM EST | TSTM WND DMG | Cutshin, KY | TREE DOWN ON HIGHWAY 699. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522
WUUS53 KJKL 012045
SVRJKL
KYC013-051-121-131-193-012115-
/O.NEW.KJKL.SV.W.0004.160301T2045Z-160301T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EST TUE MAR 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 415 PM EST
* AT 344 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER TANKSLEY...OR
NEAR MANCHESTER...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAZARD...BARBOURVILLE...MANCHESTER...HYDEN...DALEY...DIABLOCK...GREEN
ROAD...GIRDLER...SPRULE...COTTONGIN...WENDOVER...EMMANUEL...HAVEN...MOSLEY
BEND...ARTEMUS...CANNON...SPRUCE PINE...EROSE...MOZELLE AND HOSKINSTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 18 AND 59.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 4 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LAUREL COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3680 8400 3726 8374 3730 8359 3726 8353
3727 8352 3729 8355 3731 8355 3734 8341
3734 8338 3735 8336 3739 8321 3710 8307
3691 8344
TIME...MOT...LOC 2044Z 260DEG 42KT 3718 8371
HAIL...<.75IN
WIND...60MPH
$$
JG1 follow-up statement
095
WWUS53 KJKL 012102
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EST TUE MAR 1 2016
KYC013-051-121-131-193-012115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-160301T2115Z/
CLAY KY-KNOX KY-PERRY KY-LESLIE KY-BELL KY-
402 PM EST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EASTERN CLAY...NORTHEASTERN KNOX...CENTRAL PERRY...LESLIE AND
NORTHEASTERN BELL COUNTIES...
AT 401 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER SIZEROCK...OR
NEAR HYDEN...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...DALEY...DIABLOCK...BEAR BRANCH...ESSIE...BUCKHORN LAKE
S.P....STINNETT...KRYPTON...WENDOVER...BULAN...MOSLEY BEND...ARTEMUS...
SPRUCE PINE...EROSE...MOZELLE...HOSKINSTON...SCALF...PANCO AND FREW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 28 AND 59.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 11.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 3 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3682 8389 3693 8375 3710 8367 3729 8361
3730 8359 3726 8353 3727 8352 3729 8355
3731 8355 3734 8341 3734 8338 3735 8336
3739 8321 3710 8307 3691 8344
TIME...MOT...LOC 2101Z 260DEG 42KT 3721 8346
HAIL...<.75IN
WIND...60MPH
$$
JGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:45 PM EST, 0 minutes earlier.
Area forecast discussion, Mar 1, 3:45 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 345 PM EST TUE MAR 1 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 345 PM EST TUE MAR 1 2016 LINE OF RAIN AND THUNDERSTORMS HAVE ENTERED THE FORECAST AREA WITH PORTIONS OF IT ENHANCING AND BOWING OUT. WIND GUSTS RANGING FROM 30 TO 50 MPH HAVE OCCURRED WITH ANY STORMS AND WIND GUSTS GENERALLY 20 TO 30 MPH ARE POSSIBLE ELSEWHERE. THIS LINE IS EXPECTED TO QUICKLY PUSH THROUGH EASTERN KENTUCKY LATE THIS AFTERNOON INTO THE EVENING WITH DAMAGING STRAIGHT LINE WINDS REMAINING THE DOMINANT THREAT. A SECONDARY LINE OF RAIN HAS FORMED BEHIND THE INITIAL LINE OF STORMS ALONG THE COLD FRONT AND IS CURRENTLY MOVING THROUGH CENTRAL KENTUCKY. THESE SHOWERS/COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT WITH COLD AIR FILTERING IN BEHIND IT. MOST OF THE HIGH-RES MODELS HAVE THE PRECIP EXITING THE AREA BEFORE THE TEMPS DROP BELOW FREEZING...WITH THE ONLY EXCEPTION BEING LOCATED IN THE HIGH TERRAIN ALONG THE VIRGINIA BORDER WHERE THE RAIN COULD CHANGE OVER TO SNOW BEFORE TAPERING OFF BY DAWN. LITTLE TO NO SNOW ACCUMULATION IS ANTICIPATED. WIND GUSTS WILL SLOWLY BEGIN TO TAPER OFF TOMORROW MORNING AS HIGH PRESSURE BEGINS BUILDING INTO KENTUCKY. THIS WILL KEEP THINGS MAINLY DRY THROUGH THE END OF THE SHORT TERM PERIOD. TEMPERATURES WILL BE WELL BELOW NORMAL WITH HIGHS STRUGGLING TO REACH THE 40 DEGREE MARK TOMORROW. LOWS BOTH NIGHTS WILL BE IN THE UPPER 20S. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 355 AM EST TUE MAR 1 2016 THE MODELS ARE IN GOOD AGREEMENT WITH A PROGRESSIVE LONG WAVE FLOW PATTERN TO CONTROL THROUGH THE MAJORITY OF THE PERIOD...BEFORE AMPLIFICATION TAKES PLACE TOWARDS EARLY NEXT WEEK. MULTIPLE SHORT WAVE TROUGHS WILL BE MOVING THROUGH THE FLOW AND AFFECTING OUR REGION. STUCK CLOSE TO THE BLENDED GUIDANCE GIVEN THE LOWER CONFIDENCE IN NAILING DOWN THE TIMING OF THE SMALLER SCALE FEATURES. THE FIRST WAVE WILL MOVE IN ON THURSDAY...WITH LOW PRESSURE PASSING NEAR OR JUST TO OUR SOUTH DEPENDING ON THE MODEL SOLUTION. THIS WILL YIELD MAINLY RAIN FOR THURSDAY...WITH PERHAPS A FEW STRAY FLAKES AT ONSET THURSDAY MORNING. COLDER AIR WILL BE PULLED IN ON NORTHWEST WINDS THURSDAY NIGHT AS THE LOW DEPARTS...HOWEVER THE MID-LEVELS ALSO DRY OUT QUICKLY...CUTTING OFF THE ICE. AS SUCH...ANY ACCUMULATING LIGHT SNOW WILL MOST LIKELY BE RESTRICTED TO THE HIGHER ELEVATIONS ACROSS THE SOUTHEAST. DRIER WEATHER IS EXPECTED BY LATE FRIDAY AND CONTINUES THROUGH SATURDAY MORNING...BEFORE A WEAKER CLIPPER TYPE SYSTEM SKIRTS BY TO OUR NORTH. THIS WILL BRING SMALL RAIN CHANCES TO THE AREA SATURDAY AFTERNOON/NIGHT...BEFORE DRY WEATHER MOVES BACK IN TO CONCLUDE THE WEEK. ANOTHER RETURN OF MOISTURE ON MONDAY YIELDS JUST A SLIGHT CHANCE OF SHOWERS...HOWEVER CONFIDENCE IN THE FORCING IS PARTICULARLY LOW THIS FAR OUT...ESPECIALLY GIVEN THE TRANSITIONING LONG WAVE PATTERN. FOR TEMPERATURES...BELOW NORMAL READINGS WILL BE THE RULE THROUGH THE END OF THE WORK WEEK...BEFORE MODIFYING TO NEAR AND EVENTUALLY ABOVE NORMAL THROUGH EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 110 PM EST TUE MAR 1 2016 CLOUD COVER WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE AFTERNOON AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO EASTERN KENTUCKY. CONDITIONS WILL LIKELY DROP TO MVFR AND IFR AS THE RAIN AND STORMS PASS THROUGH. LOW CIGS WILL THEN CONTINUE THROUGH MUCH OF THE NIGHT. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST GUSTING UP TO 25 KNOTS THROUGH THIS EVENING. AFTER THE COLD FRONTAL PASSAGE...WINDS WILL TURN TO THE WEST AND GRADUALLY LIGHTEN BY DAWN AS HIGH PRESSURE BUILDS INTO THE REGION. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JVM LONG TERM...GEOGERIAN AVIATION...JVM
Hazardous weather outlook, Mar 1, 4:19 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 AM EST TUE MAR 1 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 419 AM EST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. SOUTH TO SOUTHWEST WINDS MAY GUST UP TO 35 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POSSIBILITY FOR SOME LIGHT SNOW ACCUMULATIONS THURSDAY NIGHT INTO FRIDAY...MAINLY IN THE HIGH ELEVATIONS BORDERING VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE THIS AFTERNOON. SHALLENBERGER
In the hours before
Special weather statement, Mar 1, 11:57 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1157 AM EST TUE MAR 1 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1157 AM EST TUE MAR 1 2016 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON... ...GUSTY WINDS CONTINUE THROUGH THIS EVENING... A STRONG COLD FRONT WILL MOVE ACROSS KENTUCKY TODAY BRINGING A LINE OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN KENTUCKY THIS AFTERNOON. THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WIND GUSTS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE STRONG TO SEVERE THUNDERSTORM THREAT WILL COME TO AN END BY 9PM TONIGHT. SOUTH TO SOUTHWEST WINDS GUSTING UP TO 35 MPH WILL BE POSSIBLE AHEAD OF THE FRONT AND THE ASSOCIATED LINE OF THUNDERSTORMS. WINDS WILL SHIFT TO THE WEST AND CONTINUE TO GUST BEHIND THE FRONT BEFORE DISSIPATING BY MIDNIGHT. WINDS THIS STRONG WILL CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES AND ALSO LIKELY RESULT IN SMALL LIMB AND TWIG DEBRIS ON AREA ROADS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. SHALLENBERGER/JVM
Special weather statement, Mar 1, 2:33 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 233 PM EST TUE MAR 1 2016 KYZ068-079-080-083>085-012000- WAYNE-ROCKCASTLE-LAUREL-WHITLEY-MCCREARY-PULASKI- 233 PM EST TUE MAR 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT WAYNE...ROCKCASTLE...LAUREL... WHITLEY...MCCREARY...PULASKI... AT 233 PM EST...A STRONG THUNDERSTORM WAS OVER FRAZER...OR 10 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOMERSET...BURNSIDE...PULASKI COUNTY PARK...VOX...NAOMI...FABER...BENT... MILL SPRINGS...CLIO...KIDDER...GENERAL BURNSIDE S.P....DENNEY...HUXLEY... BARK CAMP...STEUBENVILLE...ELIHU...ROCKCASTLE SPRINGS...SHOPVILLE...RUTH AND GROVE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND 23. KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 1. KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND 40. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3677 8480 3697 8485 3731 8434 3680 8409 TIME...MOT...LOC 1933Z 241DEG 47KT 3694 8468 KAS
Special weather statement, Mar 1, 2:44 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EST TUE MAR 1 2016
KYZ083-084-012000-
WAYNE-MCCREARY-
244 PM EST TUE MAR 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...
AT 243 PM EST...A STRONG THUNDERSTORM WAS NEAR MOUNT PISGAH...OR 13
MILES NORTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CO-OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...BLUE HERON...KIDDS
CROSSING...BARRIER...MOUNT PISGAH...ROCKEYBRANCH...PARMLEYSVILLE...
GRIFFIN...COOPERSVILLE...SLAVENS...STRUNK...BURFIELD AND STEARNS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3660 8479 3661 8491 3661 8493 3664 8494
3682 8472 3661 8434 3660 8438
TIME...MOT...LOC 1943Z 241DEG 46KT 3660 8480
KASSpecial weather statement, Mar 1, 3:03 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 303 PM EST TUE MAR 1 2016 KYZ080-084>087-012030- LAUREL-KNOX-WHITLEY-BELL-MCCREARY- 303 PM EST TUE MAR 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT LAUREL...KNOX...WHITLEY... BELL...MCCREARY... AT 302 PM EST...A STRONG THUNDERSTORM WAS OVER MARSHES SIDING...OR OVER WHITLEY CITY...MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG...BARBOURVILLE...WHITLEY CITY...DIXIE...NEVISDALE...FRAKES... PINE KNOT...CLATE...DISHMAN SPRINGS...MOORE HILL...SWANPOND...FABER... BERTHA STATION...SUTTONS MILL...KING...EMMANUEL...WOFFORD...MCHARGUE...CLIO AND PACKARD. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND 29. U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 14 AND 26. U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2. && LAT...LON 3660 8467 3688 8450 3704 8391 3659 8385 TIME...MOT...LOC 2002Z 245DEG 59KT 3675 8445 KAS
Local storm report, Mar 1, 3:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 S WHITLEY CITY 36.70N 84.48W
03/01/2016 MCCREARY KY TRAINED SPOTTER
TREES SNAPPED OR UPROOTED IN COUNTY.
&&
DSTAMPERLocal storm report, Mar 1, 3:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EST TUE MAR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG LONDON 37.13N 84.08W
03/01/2016 LAUREL KY 911 CALL CENTER
DISPATCH REPORTED DAMAGE ON SASSER SCHOOL ROAD AND
HIGHWAY 229. ONE HOME LOST COMPLETE ROOF. OTHER BUILDINGS
DAMAGED. SOME INJURIES.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:33 PM EST | Special Weather Statement | JKL | Pulaski | 27 min |
| Mar 1, 2:44 PM EST | Special Weather Statement | JKL | McCreary | 16 min |
| Mar 1, 2:47 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, McCreary, Pulaski, Rockcastle, Whitley | 28 min |
| Mar 1, 3:03 PM EST | Special Weather Statement | JKL | McCreary, Whitley | 27 min |
| Mar 1, 3:18 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Leslie, McCreary and 3 more | 27 min |
| Mar 1, 4:16 PM EST | Special Weather Statement | JKL | Bell, Elliott, Floyd, Harlan, Johnson, Knott and 7 more | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.